Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 49, NWS Little Rock, AR

May 27, 2024Drew County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 27, 2024, 1:58 AM CDT for Drew County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2024, 1:58 AM CDT (06:58 UTC)
Expired
May 27, 2024, 2:18 AM CDT
In force
20 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Drew County, AR

The radar

The Little Rock radar (KLZK), 167 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 11:18 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2751 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

165 
WFUS54 KLZK 270658
TORLZK
ARC043-270730-
/O.NEW.KLZK.TO.W.0049.240527T0658Z-240527T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
158 AM CDT Mon May 27 2024

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Southeastern Drew County in southeastern Arkansas...

* Until 230 AM CDT.

* At 158 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Dermott, moving southeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Dermott...                        Jerome...
  Baxter...                         Collins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3347 9166 3356 9153 3352 9145 3340 9146
      3339 9146 3339 9160
TIME...MOT...LOC 0658Z 312DEG 25KT 3347 9153 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

70
2 follow-up statements
801 
WWUS54 KLZK 270716
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
216 AM CDT Mon May 27 2024

ARC043-270730-
/O.CON.KLZK.TO.W.0049.000000T0000Z-240527T0730Z/
Drew AR-
216 AM CDT Mon May 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
SOUTHEASTERN DREW COUNTY...

At 216 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Montrose, or 11 miles west of Lake Village, moving
southeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Jerome...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3344 9152 3350 9145 3340 9146 3339 9146
      3339 9160
TIME...MOT...LOC 0716Z 334DEG 25KT 3336 9147 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

70
384 
WWUS54 KLZK 270718
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
218 AM CDT Mon May 27 2024

ARC043-270727-
/O.CAN.KLZK.TO.W.0049.000000T0000Z-240527T0730Z/
Drew AR-
218 AM CDT Mon May 27 2024

...THE TORNADO WARNING FOR SOUTHEASTERN DREW COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CDT for southeastern
Arkansas.

LAT...LON 3344 9152 3350 9145 3340 9146 3339 9146
      3339 9160
TIME...MOT...LOC 0716Z 312DEG 25KT 3335 9146 

$$

70

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 27, 12:24 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 27, 12:24 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1224 AM CDT Mon May 27 2024

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 308 PM CDT Sun May 26 2024

Main concern during this forecast period is the severe weather
potential during the first period.

Recent objective analyses indicate an explosive atmospheric
condition prevailing across the forecast area.  Values derived from
18z sounding are supportive of all thunderstorm hazards.

However, a substantial cap exists.  Overall forcing of the
atmospheric column currently is weak.  Recent CAM runs suggest
forcing along cold front, now approaching from eastern Kansas and
central Oklahoma, will be required to initiate convection. In this
scenario, the severe weather potential would exit between 00z and
08z in the LZK forecast warning area. A subjectively analyzed
boundary, likely connectively enhanced from earlier activity in
northeast sections of the forecast area, will be a particularly
dangerous area for severe potential late this afternoon and
evening,

Drier conditions are expected for the rest of the period, although
above normal afternoon temperatures will continue.

&&

.LONG TERM...
(Tuesday Night through next Sunday)
Issued at 308 PM CDT Sun May 26 2024

The period will begin with surface high pressure building into the
area, resulting in somewhat cooler temperatures. Northerly winds
will gradually become NE and then E as the high slides off to the
east, and eventually a return flow will develop in the Fri-
Sat time frame, bringing warm and moist air back to the state.

In the meantime, several upper level disturbances will ripple thru
the northwesterly flow aloft, bringing chances for precipitation. I
anticipate that a number of nocturnal MCS's may affect the area,
moving NW-SE thru the forecast area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1217 AM CDT Mon May 27 2024

The cold front continues to move through central Arkansas.
Thunderstorms are located just ahead of the front. Expect these
storms to move south and east as the front pushes through. Storms
should be out of southeast Arkansas between 9Z and 10Z. High
pressure and drier air will build into the state behind the front.
Monday will be dry during the day. MVFR conditions are expected
south early...then VFR conditions are anticipated for the rest of
the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     87  64  87  62 /   0   0  10  10
Camden AR         92  65  89  65 /   0  10  10  20
Harrison AR       83  60  83  58 /   0   0  10  10
Hot Springs AR    92  65  89  64 /   0   0  10  30
Little Rock   AR  91  67  89  66 /   0   0  10  20
Monticello AR     93  67  90  67 /   0   0  10  20
Mount Ida AR      91  63  88  63 /   0   0  20  30
Mountain Home AR  85  60  85  58 /   0   0  10  10
Newport AR        87  65  88  64 /   0   0   0  10
Pine Bluff AR     91  66  90  66 /   0   0  10  20
Russellville AR   89  62  88  63 /   0   0  10  20
Searcy AR         89  63  88  63 /   0   0  10  20
Stuttgart AR      90  67  89  67 /   0   0  10  20

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...55
LONG TERM....53
AVIATION...51
Hazardous weather outlook, May 26, 8:39 AM CDT, 17 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
839 AM CDT Sun May 26 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-271000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
839 AM CDT Sun May 26 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Additional thunderstorms are expected develop, most likely during
the late afternoon and evening hours. Some storms could be strong
to severe with hail, damaging winds, and a few tornadoes
possible. Additionally, heavy rainfall is also expected with these
storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers and thunderstorms should be winding down Monday morning
across portions of southeastern Arkansas. A few storms could produce
damaging winds and large hail before the activity comes to an end.

Additional rounds of showers and thunderstorms will return to the
forecast by Wednesday, persisting through much of the upcoming work
week. The main hazard with any of these storms would to be damaging
straight-line winds.

.Spotter Information Statement...

Spotter activation may be necessary this afternoon and evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

55

In the hours before

Special weather statement, May 26, 11:43 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1143 PM CDT Sun May 26 2024

ARZ034-046-047-270515-
Monroe AR-Prairie AR-Woodruff AR-
1143 PM CDT Sun May 26 2024

...A strong thunderstorm will impact portions of southeastern
Woodruff, northeastern Prairie and north central Monroe Counties
through 1215 AM CDT
...

At 1142 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Brinkley, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brinkley...                       Hunter...
Alfrey...                         Cotton Plant...
Fargo...                          Becton...
Dagmar WMA...                     Little Dixie...
Zent...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for eastern and
central Arkansas.

&&

LAT...LON 3500 9115 3491 9115 3491 9112 3487 9112
      3487 9110 3479 9110 3494 9147 3513 9119
      3510 9104 3500 9104
TIME...MOT...LOC 0442Z 280DEG 50KT 3497 9127

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

70
Local storm report, May 27, 12:05 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1205 AM CDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     Tstm Wnd Gst     4 W Patterson           35.26N 91.30W
05/27/2024  M58 MPH          Woodruff           AR   Mesonet

&&

JBC
Local storm report, May 27, 12:29 AM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1229 AM CDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     Tstm Wnd Dmg     Bald Knob               35.31N 91.57W
05/26/2024                   White              AR   Public

            Social media picture showing snapped power
            pole and tree down.

&&

JBC
Special weather statement, May 27, 12:29 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1229 AM CDT Mon May 27 2024

ARZ053-062-066-067-270600-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
1229 AM CDT Mon May 27 2024

...Strong thunderstorms will impact portions of southeastern Clark,
northwestern Calhoun, southwestern Dallas and northern Ouachita
Counties through 100 AM CDT
...

At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Sparkman to near
Chidester. Movement was southeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden...                         Bearden...
Sparkman...                       Chidester...
Cullendale...                     Highland Industrial Park...
East Camden...                    Amy...
Eagle Mills...                    Harmony Grove...
Ouachita...                       Vaden...
Locust Bayou...                   Fairview in Ouachita County...
Warner...                         Tates Bluff...
Pine Grove...                     Millville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for southwestern
Arkansas.

&&

LAT...LON 3364 9245 3348 9278 3380 9313 3393 9287
      3392 9274 3384 9279
TIME...MOT...LOC 0529Z 308DEG 41KT 3385 9277 3378 9305

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

70
Local storm report, May 27, 12:31 AM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Little Rock AR
1231 AM CDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     Tstm Wnd Gst     4 W Patterson           35.26N 91.30W
05/26/2024  M58 MPH          Woodruff           AR   Mesonet

            Corrects previous tstm wnd gst report from 4
            W Patterson.

&&

JBC
Special weather statement, May 27, 1:34 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
134 AM CDT Mon May 27 2024

ARZ062-063-066>069-270700-
Bradley AR-Drew AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
134 AM CDT Mon May 27 2024

...A strong thunderstorm will impact portions of northern Bradley,
southern Cleveland, Calhoun, southeastern Dallas, east central
Ouachita and northwestern Drew Counties through 200 AM CDT
...

At 133 AM CDT, Doppler radar was tracking a strong thunderstorm near
Harlow, or 9 miles north of Hampton, moving southeast at 60 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Warren...                         Fordyce...
Hampton...                        Bearden...
Hermitage...                      Kingsland...
Thornton...                       Harrell...
Ellisville...                     Hilo...
Harlow...                         Hampton Municipal Airport...
Hebron...                         Highland Industrial Park...
Weeks...                          Brandon...
Tipton...                         Marks Mill State Park...
Lanark...                         East Camden...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for southeastern
and southwestern Arkansas.

&&

LAT...LON 3363 9281 3391 9237 3371 9185 3334 9228
TIME...MOT...LOC 0633Z 297DEG 52KT 3367 9252

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

70

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:29 PM CDTSpecial Weather StatementLZKMarion46 min
May 26, 7:39 PM CDTSpecial Weather StatementLZKNewton36 min
May 26, 7:49 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy15 min
May 26, 8:05 PM CDTSpecial Weather StatementLZKSearcy25 min
May 26, 9:00 PM CDTSpecial Weather StatementLZKBaxter45 min
May 26, 9:01 PM CDTSevere Thunderstorm WarningLZKRandolph, Sharp29 min
May 26, 9:16 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion, Stone29 min
May 26, 9:27 PM CDTSevere Thunderstorm WarningLZKRandolph33 min
May 26, 9:41 PM CDTSevere Thunderstorm WarningLZKCleburne, Jackson, White, Woodruff49 min
May 26, 9:48 PM CDTSpecial Weather StatementLZKFaulkner27 min
May 26, 9:59 PM CDTSevere Thunderstorm WarningLZKRandolph16 min
May 26, 10:13 PM CDTSpecial Weather StatementLZKLawrence32 min
May 26, 10:17 PM CDTSpecial Weather StatementLZKLonoke43 min
May 26, 10:23 PM CDTTornado WarningLZKWhite, Woodruff37 min
May 26, 10:27 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff33 min
May 26, 10:36 PM CDTSpecial Weather StatementLZKClark, Pike39 min
May 26, 10:36 PM CDTSpecial Weather StatementLZKClark, Pike39 min
May 26, 10:39 PM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence10 days
May 26, 10:43 PM CDTSpecial Weather StatementLZKWoodruff47 min
May 26, 10:49 PM CDTTornado WarningLZKWhite, Woodruff11 min
May 26, 10:59 PM CDTSevere Thunderstorm WarningLZKJackson, Woodruff31 min
May 26, 11:04 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff41 min
May 26, 11:08 PM CDTSpecial Weather StatementLZKGrant37 min
May 26, 11:12 PM CDTSpecial Weather StatementLZKJackson33 min
May 26, 11:15 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Pike45 min
May 26, 11:27 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Hot Spring48 min
May 26, 11:38 PM CDTSpecial Weather StatementLZKHot Spring37 min
May 26, 11:43 PM CDTSpecial Weather StatementLZKWoodruff32 min
May 26, 11:48 PM CDTSevere Thunderstorm WarningLZKClark, Cleveland, Dallas, Ouachita42 min
May 27, 12:06 AM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson, Lincoln39 min
May 27, 12:17 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita43 min
May 27, 12:29 AM CDTSpecial Weather StatementLZKOuachita31 min
May 27, 12:39 AM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Desha, Jefferson, Lincoln51 min
May 27, 12:52 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Desha, Drew, Lincoln38 min
May 27, 1:20 AM CDTTornado WarningLZKDesha, Drew40 min
May 27, 1:23 AM CDTSevere Thunderstorm WarningLZKBradley, Desha, Drew, Lincoln52 min
May 27, 1:34 AM CDTSpecial Weather StatementLZKBradley, Calhoun26 min
May 27, 2:04 AM CDTSpecial Weather StatementLZKBradley, Calhoun41 min
May 27, 2:14 AM CDTSpecial Weather StatementLZKDrew31 min
May 27, 9:37 AM CDTRiver Flood WarningLZKRandolph6 days

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.